Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jun 17, 2017, 1:57 AM CDT for 7 counties in Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 1:57 AM CDT (06:57 UTC)
- Expired
- Jun 17, 2017, 2:45 AM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3060 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted.
194
WWUS83 KLSX 170657
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
157 AM CDT SAT JUN 17 2017
MOZ034>036-042-048>052-059-060-062-072-170745-
Gasconade MO-Monroe MO-Cole MO-Ralls MO-Lincoln MO-Warren MO-
Callaway MO-Montgomery MO-Pike MO-Audrain MO-Franklin MO-Osage MO-
Crawford MO-
157 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD COUNTY IN
EAST CENTRAL MISSOURI...SOUTHWESTERN RALLS COUNTY IN NORTHEASTERN
MISSOURI...WESTERN LINCOLN AND MONTGOMERY COUNTIES IN EAST CENTRAL
MISSOURI...CALLAWAY COUNTY IN CENTRAL MISSOURI...SOUTHWESTERN PIKE
COUNTY IN NORTHEASTERN MISSOURI...SOUTHEASTERN COLE AND AUDRAIN
COUNTIES IN CENTRAL MISSOURI...WESTERN FRANKLIN COUNTY IN EAST
CENTRAL MISSOURI...SOUTHEASTERN MONROE COUNTY IN NORTHEASTERN
MISSOURI...OSAGE COUNTY IN CENTRAL MISSOURI...CENTRAL WARREN AND
GASCONADE COUNTIES IN EAST CENTRAL MISSOURI UNTIL 245 AM CDT...
At 156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farber to Freeburg. Movement was east at
25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Jefferson City, Fulton, Mexico, Warrenton, Bowling Green, Vandalia,
Louisiana, Cuba, Holts Summit, Montgomery City, Owensville, Hermann,
New Haven, Bourbon, Linn, Wellsville, Santa Fe, Belle, Wardsville and
Gerald.
This includes the following highways...
Interstate 44 in Missouri between exits 203 and 218.
Interstate 70 in Missouri between exits 144 and 193.
This also includes Deutschheim Historic Site, Clarks Hill/Norton
Historic Site, and Graham Cave State Park.
A severe thunderstorm watch remains in effect until 500 AM CDT for
central, northeastern and east central Missouri.
LAT...LON 3942 9182 3943 9102 3801 9125 3802 9153
3815 9153 3815 9164 3829 9165 3829 9219
3834 9220 3833 9227
TIME...MOT...LOC 0656Z 256DEG 22KT 3925 9155 3831 9193
$$
GKSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 17, 12:50 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 17, 12:50 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1250 AM CDT Sat Jun 17 2017 .UPDATE... Issued at 1000 PM CDT Fri Jun 16 2017 Complex of severe thunderstorms now over northwest Missouri will continue to move southeast tonight. Expect this complex to gradually lose intensity as the instability and shear is weaker over eastern Missouri. With this said, there will still be the possibility of a few severe thunderstorms capable of producing primarily damaging winds across northeast and central Missouri through 09Z. This shows up well on recent runs of the CAMS. Line of showers and thunderstorms will gradually weaken toward morning as it continues to progress southeast across Illinois and southeast Missouri. Otherwise temperature trends still look good outside of thunderstorms. Britt && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 342 PM CDT Fri Jun 16 2017 Ongoing convection shud dissipate with sunset. Main focus for tonight will be an MCS expecting to develop across wrn IA into ern NEB that is expected to move sewd into central MO late tonight. This MCS shud weaken thru Sat morning as it moves swd out of the CWA. Timing is still uncertain, however, latest thoughts are that the MCS shud enter the nwrn portions of the CWA shortly after Midnight and primarily impact the wrn third to half of the CWA overnight. This MCS activity generates some questions regarding temps with a modified airmass, as well as dewpoints as dewpoints will likely pool along any outflow boundary. Have therefore made only slight modifications to the prev temps and held off issuing any headlines due to heat. That said, expect Heat Index values between 100 and 105 degrees Sat afternoon for portions of central MO. This area is most likely to see convection overnight and therefore wud expected heating to be at least delayed, but shud also be somewhat suppressed. However, if clouds clear out quickly enuf, this may lead to even higher dewpoints. With these higher dewpoints in place Sat afternoon, mdls suggest CAPE values in excess of 5000 J/kg across wrn and nrn portions of the CWA. Appears two areas of storms are possible late Sat afternoon, one across central MO and another further north along the cdfnt. Either of these has the potential to produce severe storms. Tilly .LONG TERM... (Saturday Night through Next Friday) Issued at 342 PM CDT Fri Jun 16 2017 The cold front and associated trough responsible for the morning MCS will slowly move eastward into north central and central Missouri. The front will encounter an environment of forecast CAPE values in the range of 4500 J/kg, mid level lapse rates of 7C/KM. The forecast bulk shear in the range initially of up to 50 knots by mid evening increases to over 70 knots through the late night hours. This will likely lead to another MCS which will primarily be a damaging wind threat with some hail also possible. The cold front will likely clear the area by mid morning on Sunday with high pressure building in from the great plains. The entire area will see cool and drier air with temperatures just below climatological norms. This will be short lived as high pressure will slowly push east to the Ohio Valley by Wednesday evening. The flow will turn to the south by early Tuesday allowing warm moist air to return to the area. A storm system in the great plains will begin to push east Wednesday afternoon. This will likely set the stage for another MCS to impact the area toward the end of next week. Kelly && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1241 AM CDT Sat Jun 17 2017 Line of showers and thunderstorms will move southeast over the next 6 hours, affecting all of the terminals. Main impact will to bring MVFR/possible IFR ceilings and visibilities. There may be locally strong to severe wind gusts. Then dry and VFR conditions are expected 12-24Z. Then additional storms are expected after 00Z Saturday night with the potential for a few strong wind gusts and additional MVFR/possible IFR ceilings and visibilities. SPECIFICS FOR KSTL: Line of showers and thunderstorms will reach the terminal around 09Z. Main impact will to bring MVFR/possible IFR ceilings and visibilities. Then dry and VFR conditions are expected 12-24Z. Then additional storms are expected after 03Z Saturday night with the potential for a few strong wind gusts and additional MVFR/possible IFR ceilings and visibilities. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 16, 4:06 PM CDT, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 406 PM CDT Fri Jun 16 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 406 PM CDT Fri Jun 16 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are possible late tonight into the overnight hours for parts of central and northeast Missouri. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe thunderstorms are possible from late Saturday afternoon into Saturday night. The primary threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. Kanofsky
In the hours before
Local storm report, Jun 16, 9:57 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 7 N GREENVILLE 38.99N 89.40W
06/16/2017 BOND IL BROADCAST MEDIA
A FEW LARGE TREE LIMBS BLOWN DOWN AND THE SIDE OF A
METAL SHED BLOWN OUTWARD.
&&
EVENT NUMBER LSX1700494
CARNEYSpecial weather statement, Jun 17, 12:23 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service St Louis MO
1223 AM CDT SAT JUN 17 2017
MOZ018-019-170615-
Knox MO-Lewis MO-
1223 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX AND LEWIS COUNTIES
UNTIL 115 AM CDT...
At 1222 AM CDT, Doppler radar was tracking a strong thunderstorm near
Knox City, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Canton, La Belle, Lewistown, Ewing, Knox City, Maywood, Plevna,
Colony, Steffenville, Monticello and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Missouri.
LAT...LON 4030 9195 4026 9195 4026 9193 4025 9150
4024 9151 4020 9150 4018 9151 4012 9151
3995 9152 3996 9215 4030 9214
TIME...MOT...LOC 0522Z 249DEG 28KT 4019 9199
GKSSpecial weather statement, Jun 17, 1:09 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service St Louis MO
109 AM CDT SAT JUN 17 2017
MOZ041-042-047-048-050-170700-
Moniteau MO-Audrain MO-Cole MO-Boone MO-Callaway MO-
109 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR COLE...BOONE...WESTERN AUDRAIN...
WESTERN CALLAWAY AND MONITEAU COUNTIES UNTIL 200 AM CDT...
At 108 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clark to near Midway to 6 miles south of
Sedalia. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, California, Centralia,
Ashland, Tipton, Holts Summit, Columbia Regional Airport, Wardsville,
Hallsville, St. Martins, Auxvasse, Sturgeon, Russellville, New
Bloomfield, Jamestown, Lake Mykee Town and Clarksburg.
This includes Interstate 70 in Missouri between exits 115 and 148.
This also includes Rock Bridge State Park, Finger Lakes State Park,
Jewell Cemetery Historic Site, and Jefferson Landing Historic Site.
A severe thunderstorm watch remains in effect until 500 AM CDT for
central and northeastern Missouri.
LAT...LON 3867 9283 3867 9261 3891 9249 3897 9256
3900 9255 3923 9242 3924 9230 3934 9230
3934 9173 3869 9202 3847 9213 3848 9215
3847 9217 3843 9215 3833 9220 3832 9226
3836 9241 3843 9241 3843 9262 3859 9283
TIME...MOT...LOC 0608Z 300DEG 24KT 3937 9233 3893 9249 3861 9320
GKSSpecial weather statement, Jun 17, 1:29 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service St Louis MO
129 AM CDT SAT JUN 17 2017
ILZ095-MOZ018-019-026-027-034-035-042-170715-
Adams IL-Marion MO-Audrain MO-Monroe MO-Ralls MO-Knox MO-Lewis MO-
Shelby MO-
129 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...SOUTHEASTERN
KNOX...RALLS...NORTHERN AUDRAIN...MARION...EASTERN SHELBY...LEWIS AND
MONROE COUNTIES UNTIL 215 AM CDT...
At 129 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Lewistown to near Shelbina
to 6 miles northeast of Centralia. Movement was east at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Quincy, Hannibal, Palmyra, Monroe City, Canton, Shelbina, Paris,
Santa Fe, Warren, Mendon, La Grange, Perry, La Belle, Shelbyville,
Lewistown, Laddonia, Center, Ewing, Farber and Rensselaer.
This includes Interstate 172 between exits 10 and 19.
This also includes Wakonda State Park, Union Covered Bridge Historic
Site, and Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central and northeastern Missouri.
LAT...LON 4019 9115 3976 9134 3975 9137 3972 9136
3920 9155 3925 9217 3968 9217 4020 9188
TIME...MOT...LOC 0629Z 271DEG 23KT 4013 9168 3967 9199 3929 9204
GKSSpecial weather statement, Jun 17, 1:57 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
157 AM CDT SAT JUN 17 2017
MOZ034>036-042-048>052-059-060-062-072-170745-
Gasconade MO-Monroe MO-Cole MO-Ralls MO-Lincoln MO-Warren MO-
Callaway MO-Montgomery MO-Pike MO-Audrain MO-Franklin MO-Osage MO-
Crawford MO-
157 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD COUNTY IN
EAST CENTRAL MISSOURI...SOUTHWESTERN RALLS COUNTY IN NORTHEASTERN
MISSOURI...WESTERN LINCOLN AND MONTGOMERY COUNTIES IN EAST CENTRAL
MISSOURI...CALLAWAY COUNTY IN CENTRAL MISSOURI...SOUTHWESTERN PIKE
COUNTY IN NORTHEASTERN MISSOURI...SOUTHEASTERN COLE AND AUDRAIN
COUNTIES IN CENTRAL MISSOURI...WESTERN FRANKLIN COUNTY IN EAST
CENTRAL MISSOURI...SOUTHEASTERN MONROE COUNTY IN NORTHEASTERN
MISSOURI...OSAGE COUNTY IN CENTRAL MISSOURI...CENTRAL WARREN AND
GASCONADE COUNTIES IN EAST CENTRAL MISSOURI UNTIL 245 AM CDT...
At 156 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farber to Freeburg. Movement was east at
25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Jefferson City, Fulton, Mexico, Warrenton, Bowling Green, Vandalia,
Louisiana, Cuba, Holts Summit, Montgomery City, Owensville, Hermann,
New Haven, Bourbon, Linn, Wellsville, Santa Fe, Belle, Wardsville and
Gerald.
This includes the following highways...
Interstate 44 in Missouri between exits 203 and 218.
Interstate 70 in Missouri between exits 144 and 193.
This also includes Deutschheim Historic Site, Clarks Hill/Norton
Historic Site, and Graham Cave State Park.
A severe thunderstorm watch remains in effect until 500 AM CDT for
central, northeastern and east central Missouri.
LAT...LON 3942 9182 3943 9102 3801 9125 3802 9153
3815 9153 3815 9164 3829 9165 3829 9219
3834 9220 3833 9227
TIME...MOT...LOC 0656Z 256DEG 22KT 3925 9155 3831 9193
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:23 AM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Jun 17, 1:09 AM CDT | Special Weather Statement | LSX | Audrain, Boone, Cole, Moniteau | 51 min |
| Jun 17, 1:29 AM CDT | Special Weather Statement | LSX | Lewis, Marion, Monroe, Ralls, Shelby | 46 min |
| Jun 17, 2:54 AM CDT | Heat Advisory | LSX | Boone, Cole, Moniteau | 13 hr |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.